MAUDE Adverse Event Report: TORNIER INC CORTILOC/PEGGED QUICK RELEASE DRILL BIT; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

TORNIER INC CORTILOC/PEGGED QUICK RELEASE DRILL BIT; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number MWH685
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when drilling the posterior peripheral hole, one of the quick release drill bits snapped in half.The patient had 10 degrees of retroversion.
 
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing, or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
It was reported that when drilling the posterior peripheral hole, one of the quick release drill bits snapped in half.The patient had 10 degrees of retroversion.There was no delay in the case and no patient impact due to this issue.It was the first case that the part was used in.Surgery was successful and the incident didn't cause any issues.
 
Additional Manufacturer Narrative
Please note correction to b1, h6 health code.

Brand Name
CORTILOC/PEGGED QUICK RELEASE DRILL BIT
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15456299
Report Number0001649390-2022-00062
Device Sequence Number20522578
Product Code HWE
UDI-Device Identifier00846832071074
UDI-Public00846832071074
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMWH685
Device Catalogue NumberMWH685
Device Lot NumberNOT REPORTED
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/24/2022
Supplement Date Received by Manufacturer11/29/2022
03/15/2023
Initial Report FDA Received Date09/20/2022
Supplement Report FDA Received Date12/27/2022
03/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown